Discussions that mention prozac

Bipolar Disorder board


hi I am american but live in UK. I am having major issues with the NHS in my area but yours may be different.

they think (after a 6 yr diagnosis from usa that I am NOT bp but depressed.... so they put me on Prozac and I flipped out and had to go off four days later!

I think if you go to the A&E you should be able to get it sorted, maybe that is the best way although I have not done it.

I just went to my local surgery to get referred and its been a year of trying and one of not caring shame on me - but in that year of really trying they think I need to be off all meds. NO one wants to see me that way, and I dont need to be getting divorced because off meds, I am no fun to be around!

anyways I am babbling sorry. I am sorry I cannot advise you better, just letting you know I am also over here in this wacko country where it seems harder to get the right doc.

I guess because the meds and techniques a lot of them use are pretty ancient compared to the states.

not sure why that is, but free health care, so there you are.

well good luck in your search and I hope to see you on here again.

oh, what have you been diagnosed or do you think that you are?

:)

Leomia
[QUOTE=leomia;2891902]hey Juliet
maybe you can give me some tip on how to get NHS to understand I am BIPOLAR not depressed! if I take depression medicine I just flip out and it makes me manic ... of course I am nowhere near having things as bad as you said you have it. Sounds like you had a rough go of it. Sorry to hear that.
well good that you mostly have it sorted out now though. I have been really trying to do that but no one listens.

I am in SE london practically in Kent. I dont know if that area means that no one has decent psych docs or If I have to go to the A&E (because I dont feel bad enough to warrant that to begin with anyways and there are people who really have an emergency and I dont think it would be fair.

ok well take care

:)


Leomia

certain meds can make you hyper so you might not be bi polar. depending on the medication you take determines your mood and if you take an 'upper' such as prozac you might go hyper whereas if you take amytriptaline you will feel low as it is a 'downer' maybe your dose is too high but just because you feel depressed with medication but high with medication doesnt make you bi polar. if you have regular basic depression you will be offered counselling and anti depressants if you go to a&e they wont take you seriously unless you are seriously ill and are about to kill yourself.i dont think depression warrants going to a&e i have bi polar disorder and it is really bad but unless i went totally nuts i wouldnt take myself to casualty. go to your gp and explain how your medication isnt working you cannot get counselling/or any mental health care without going through your gp